Alert archive / Montana / High Wind Warnings in 2016
High Wind Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 19, 2016, 1:34 PM MST for Phillips County, Montana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 1:34 PM MST (20:34 UTC)
- Expired
- Dec 19, 2016, 11:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS75 KGGW 192034 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 134 PM MST MON DEC 19 2016 MTZ060-200200- /O.NEW.KGGW.HW.W.0007.161219T2034Z-161220T0200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF ZORTMAN 134 PM MST MON DEC 19 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS...WEST 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING...NOW THROUGH EARLY THIS EVENING. * IMPACTS... HAZARDS FOR HIGH PROFILE VEHICLES ARE EXPECTED. BLOWING AND DRIFTING SNOW WILL CAUSE VISIBILITY AND ROAD OBSTRUCTIONS MAKING TRAVEL MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
334 WWUS75 KGGW 192128 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 228 PM MST MON DEC 19 2016 MTZ060-200200- /O.CON.KGGW.HW.W.0007.000000T0000Z-161220T0200Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF ZORTMAN 228 PM MST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WINDS...WEST 45 TO 55 MPH WITH GUSTS UP TO 85 MPH. * TIMING...NOW THROUGH EARLY THIS EVENING. * IMPACTS... HAZARDS FOR HIGH PROFILE VEHICLES ARE EXPECTED. BLOWING AND DRIFTING SNOW WILL CAUSE VISIBILITY AND ROAD OBSTRUCTIONS MAKING TRAVEL MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
137 WWUS75 KGGW 200138 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 638 PM MST MON DEC 19 2016 MTZ060-200600- /O.EXT.KGGW.HW.W.0007.000000T0000Z-161220T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF ZORTMAN 638 PM MST MON DEC 19 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...NOW THROUGH 11 PM. * IMPACTS... HAZARDS FOR HIGH PROFILE VEHICLES ARE EXPECTED. BLOWING AND DRIFTING SNOW WILL CAUSE VISIBILITY AND ROAD OBSTRUCTIONS MAKING TRAVEL MORE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
500 WWUS75 KGGW 200536 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1036 PM MST MON DEC 19 2016 MTZ060-200645- /O.EXP.KGGW.HW.W.0007.000000T0000Z-161220T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF ZORTMAN 1036 PM MST MON DEC 19 2016 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... WINDS HAVE DIMINISHED BELOW 40 MPH. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MST. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 9:25 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 9:25 AM MST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 925 AM MST Mon Dec 19 2016 .SHORT TERM...for northeast Montana...today through Wed... MORNING UPDATE: Changes to the forecast first focused on raising immediate temperatures which were 5 to 15 above predicted values due to chinook affects reaching father east than anticipated. In addition multiple echos are moving across southwestern zones and Lewistown ASOS is reporting snowfall with this passage so heaviest echos are reaching the ground. Therefore... PoPs need to be raised in these areas to reach criteria. GAH PREVIOUS SHORT TERM DISCUSSION: A slight ridge in place over Northeast Montana this morning with a quick-moving trough moving across Western Canada will bring a strong westerly flow over the local region today. in conjunction with the approaching upper trough there is a developing surface low in the lee of the Canadian Rockies that will be producing gusty winds over the local region today. The base of the upper trough slide across Nemont during the late afternoon and early evening will spread low clouds across the area, and maybe some light snow and rain. Wind strength could be sufficient to produce areas of blowing snow. SW Phillips County is already highlighted for blsn. Thickness heights continue their improvement today. That and mixing will help raise temperatures to around 5-10 degrees above normal. Another upper ridge follows for Tuesday for continued above normal temperatures. But with the surface trough moving farther east, westerly winds diminish to around 10-15kt. A weak embedded disturbance is apparent that may kick off some precipitation before noon. It may be rain mixed with snow based on the temperatures. Tuesday night will see the next wave, a fast-moving, tight, miniature cyclone that will march right through Northeast Montana, producing snow and wind. Wednesday the small storm moves east to be replaced by another ridge which will keep temperatures above normal. Templer .LONG TERM...Wed night through Mon... Westerly flow to continue through the end of the week with warm and generally dry weather on Thursday. Models trending toward digging a trof into the Great Basin by the weekend, and spinning up another winter storm system in Wyoming. Uncertainty still high for this system due to wide spread of model solutions. Current expectation is as trof digs into the Great Basin, southwest flow will begin to spread moisture into western Montana on Friday. By Saturday as the trof moves east, colder air will be drawn south and snow will spread into eastern portions of the state. The main focus for the system is currently over southern Montana with most of the snow occuring Saturday and Saturday night before the system sweeps east on Sunday. Forecast timing and position of the snow is expected to change over the next few days. Ebert && .AVIATION... VFR. Flight category reductions to MVFR are possible this afternoon with a few snow showers moving through northeast Montana. Strong winds aloft will result in LLWS until mid morning when the winds should mix down to the surface. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MST today for Southwest Phillips. && weather.gov/glasgow
Hazardous weather outlook, Dec 19, 2:53 AM MST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 253 AM MST MON DEC 19 2016 MTZ016>027-059>062-201000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 253 AM MST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT FOR SOUTHWEST PHILLIPS COUNTY UNTIL NOON TODAY. INCREASING WEST WINDS ACROSS THE REGION WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.